[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.112.177. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1982

Ocular Effects of Topical Administration of Δ9-Tetrahydrocannabinol in Man

Author Affiliations

From the Departments of Ophthalmology (Drs Green and Roth) and Physiology (Dr Green), Medical College of Georgia, Augusta.

Arch Ophthalmol. 1982;100(2):265-267. doi:10.1001/archopht.1982.01030030267006
Abstract

• Δ9-Tetrahydrocannabinol (THC) or vehicle alone was applied topically to one eye of normal paid volunteers. Ocular and systemic toxic effects and intraocular responses were measured in different series. Toxicity was limited to minor conjunctival injection that was of short (< 60 minutes) duration and occurred with both drug and vehicle alone. Subjective responses indicated a sensation of minor burning and/or tearing. No fall in intraocular pressure was found. A small (1 mm) but significant mydriasis occurred in both the treated eye and untreated eye and was not drug related. Single-drop administration of Δ9-THC did not, therefore, cause any significant ocular irritation or reduce IOP.

×